Find Information About:

Drugs & Supplements

Get information and reviews on prescription drugs, over-the-counter medications, vitamins, and supplements. Search by name or medical condition.

Pill Identifier

Pill Identifier

Having trouble identifying your pills?

Enter the shape, color, or imprint of your prescription or OTC drug. Our pill identification tool will display pictures that you can compare to your pill.

Get Started

My Medicine

Save your medicine, check interactions, sign up for FDA alerts, create family profiles and more.

Get Started

WebMD Health Experts and Community

Talk to health experts and other people like you in WebMD's Communities. It's a safe forum where you can create or participate in support groups and discussions about health topics that interest you.

  • Second Opinion

    Second Opinion

    Read expert perspectives on popular health topics.

  • Community


    Connect with people like you, and get expert guidance on living a healthy life.

Got a health question? Get answers provided by leading organizations, doctors, and experts.

Get Answers

Sign up to receive WebMD's award-winning content delivered to your inbox.

Sign Up


All communities will be placed in read-only mode (you will be able to see and search for posts but not start or reply to discussions) as we conduct maintenance. We will make another announcement when posting is re-opened. Thank you for your continued support and patience, and if you have any further questions, please email

Yours in health,
WebMD Community Management

Includes Expert Content
Anon_233971 posted:

I recently had a VNG test. The caloric part of the test has aggravated my tinnitus. I am wondering if this test has made the nerves a little more hyperactive or if it might be inflammation. I'm wondering if steroids might help or if I should take klonopin or xanax to settle things down. It has been about a week since the test. Please tell me what you think.
Rod Moser, PA, PhD responded:
Those tests have the tendency to make dizziness/vertigo worse, but usually not tinnitus, However, tinnitus is so mysterious and unpredicatable that I guess this can happen as well.

You would need to discuss the use of steroids with your doctor in this case. I am not sure they are indicated, but the Xanax can help settle down that disturbed vestibular system.
nanf8 replied to Rod Moser, PA, PhD's response:
Thank you.
Do you think the Xanax would be better than the Klonopin to help settle things down. I'm not sure the difference between the two. My doctor asked if I wanted another steriod pack because it has worked for me in the past, but it was prescribed for fluid in the ear, which also helped the tinnitus. My feeling is that you think something to settle things might be better as opposed to the steriod pack. I'm concerned about going on a dose pack again because over the past 12 months have taken those four times. I'm not sure when taking those steriod packs how much is too much. Again, your thoughts please.
Rod Moser, PA, PhD replied to nanf8's response:
I prefer Xanax based on my experience with other patients, but I really don't know enough about your case to select Xanax over the Konopin. Your doctor would have more insight in this matter. As far as the steroids or concerned, I think it would be fine to wait and see if the Xanax settles down some of your symptoms.

Helpful Tips

Your Home Black BagExpert
Doctors used to carry black bags containing all the medical tools they would need for a home visit. Of course, that rarely happens anymore. ... More
Was this Helpful?
32 of 54 found this helpful

Expert Blog

Focus on Flu

Find answers to your questions about seasonal flu issues and answers to your concerns about the flu season and H1N1...Read More

Report Problems With Your Medications to the FDA

FDAYou are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.